Alert archive / Georgia / Special Weather Statements in 2018
Special Weather Statement, NWS Charleston, SC
NWS Charleston, SC issued this special weather statement at Aug 6, 2018, 7:01 PM EDT for Long County, Georgia. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 6, 2018, 7:01 PM EDT (23:01 UTC)
- Expired
- Aug 6, 2018, 7:45 PM EDT
- In force
- 44 min
- Issued by
- NWS Charleston, SC
County Long County, GA
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 11.0 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 543 J/kg
- Mixed-layer CIN
- -98 J/kg
- Mixed-layer LCL
- 1078 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 35 m²/s²
- 0-3 km storm-relative helicity
- 56 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
281
WWUS82 KCHS 062301
SPSCHS
Special Weather Statement
National Weather Service Charleston SC
701 PM EDT MON AUG 6 2018
GAZ137-062345-
Long-
701 PM EDT MON AUG 6 2018
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF LONG COUNTY...
At 700 PM EDT, National Weather Service doppler radar indicated a
strong thunderstorm near Donald, or 9 miles northwest of Ludowici,
moving southeast at 15 mph.
HAZARD...strong winds 45 to 55 mph.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Some locations in the path of this storm include...
Ludowici and Donald.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Report damage directly to the Charleston National Weather Service at
1-888-383-2024 when it is safe to do so. You can also email your
report to nws.charlestonsc@noaa.gov.
&&
LAT...LON 3182 8195 3186 8192 3190 8179 3189 8176
3187 8176 3173 8160 3162 8177 3166 8180
3165 8182 3167 8185 3171 8188 3173 8191
3175 8191 3176 8195 3179 8195 3180 8198
TIME...MOT...LOC 2300Z 335DEG 14KT 3178 8187
$$
DPBWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this special weather statement went out at Aug 6, 3:52 PM EDT, 3 hours 9 minutes earlier.
Area forecast discussion, Aug 6, 3:52 PM EDT, 3 hours 9 minutes before
Area Forecast Discussion National Weather Service Charleston SC 352 PM EDT Mon Aug 6 2018 .SYNOPSIS... Atlantic high pressure will continue over or near the area through the middle of the week, as a lee side trough persists inland. A cold front could approach the area from the northwest late in the week. && .NEAR TERM /UNTIL 6 AM TUESDAY MORNING/... This Evening and Tonight: A mid/upper lvl ridge of high pressure centered over the Southeast United States will gradually slide west and weaken through tonight. At the sfc, high pressure will extend from the Atlantic while a lee trough persists inland. A slight chance to chance of showers and thunderstorms will persist over much of the area into at least evening hours, with the bulk of activity occurring well inland where convection developed within the lee trough and is currently drifting toward western most zones. Ahead of these thunderstorms, the atmosphere is quite unstable with SBCAPE near 4000 J/kg and PWATs near 2.0 inches. This is combination with DCAPES near 800-1000 J/kg suggests thunderstorms being capable of brief heavy rainfall and strong wind gusts, especially over inland areas of Southeast South Carolina and Southeast Georgia into the evening. Given a lack of shear, expect a downward trend in shower/thunderstorm activity late evening into early tonight due to the loss of diurnal heating. Most areas should be dry within a couple hours of sunset. Overnight, the mid/upper level high will continue to drift west while a h5 shortwave attempts to shift over northern areas late. Although this shortwave could spawn a few showers over northern areas later tonight, increasing cloud coverage appears to be the most likely result. For this reason, low temps could be a degree or two warmer overnight. In general, lows should dip into the low/mid 70s inland to upper 70s near the coast. && .SHORT TERM /6 AM TUESDAY MORNING THROUGH THURSDAY/... Atlantic high pressure and a lee side trough will will persist through Wednesday before a cold front replaces the trough moves across northwestern SC Thursday. Plentiful moisture and mesoscale boundaries such as the sea breeze will support scattered showers and thunderstorms in the afternoon and evening. Some storms could become severe and locally heavy rain could lead to at least minor flooding given the slow storm motions. Temperatures are likely to be near normal Tuesday and then above normal thereafter. Heat indices could reach near 105 degrees inland Wednesday and Thursday, but likely staying below Advisory levels (110 degrees). && .LONG TERM /THURSDAY NIGHT THROUGH MONDAY/... The area will be located between H5 ridging to the south and east and a trough digging into the Mississippi Valley through the weekend. At the surface, a cold front crossing the Mid-Atlantic looks to get hung up north of the area late in the week, keeping us entrenched within a sector of warm and moist west to southwesterly flow through the period. Overall, near normal storm chances have been maintained in the forecast, with the caveat that if the trough to our west approaches close enough to induce height falls aloft locally, we could enter a more active period over the weekend or early next week. Temps will generally be seasonable. && .AVIATION /20Z MONDAY THROUGH SATURDAY/... VFR conditions will prevail at both CHS and SAV terminals through 18Z Tuesday. However, temporary flight restrictions are possible at either terminal this afternoon with showers and/or thunderstorms. VCTS remains at both terminals between 19Z and 2330Z this afternoon and evening. Extended Aviation Outlook: Brief restrictions from mainly afternoon showers/thunderstorms. && .MARINE... Tonight: High pressure will remain the dominant weather feature over the coastal waters. Winds will primarily be south early around 10 kt or less, then become more south/southwest after midnight. Seas will remain between 1-2 ft, highest beyond 10 nm from the coast. Tuesday through Saturday: The local waters will remain between Atlantic high pressure to the east and low pressure to the west through the week. This pattern means mostly south/southwest winds generally 15 knots or less. Wave heights should stay 3 feet or less. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...None. SC...None. MARINE...None. && NEAR TERM...DPB SHORT TERM...RJB LONG TERM... AVIATION...DPB/RJB MARINE...DPB/RJB
Hazardous weather outlook, Aug 6, 3:39 AM EDT, 15 hours 22 minutes before
Hazardous Weather Outlook National Weather Service Charleston SC 339 AM EDT Mon Aug 6 2018 AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040- 042>045-047>052-070745- Charleston Harbor- Waters from South Santee River to Edisto Beach SC out 20 NM- Waters from Edisto Beach SC to Savannah GA out 20 NM- Waters from Savannah GA to Altamaha Sound GA out 20 NM, including Grays Reef National Marine Sanctuary- Waters from Savannah GA to Altamaha Sound GA extending from 20 to 60 NM-Jenkins-Screven-Candler-Bulloch-Effingham-Tattnall-Evans- Inland Bryan-Coastal Bryan-Inland Chatham-Coastal Chatham-Long- Inland Liberty-Coastal Liberty-Inland McIntosh-Coastal McIntosh- Allendale-Hampton-Inland Colleton-Dorchester-Inland Berkeley- Inland Jasper-Beaufort-Coastal Colleton-Charleston-Coastal Jasper- Tidal Berkeley- 339 AM EDT Mon Aug 6 2018 This Hazardous Weather Outlook is for Atlantic coastal waters, southeast Georgia and southeast South Carolina. .DAY ONE...Today and tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter assistance is not anticipated at this time.
In the hours before
Local storm report, Aug 6, 4:52 PM EDT, 2 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
452 PM EDT MON AUG 06 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0423 PM TSTM WND DMG FAIRFAX 32.96N 81.24W
08/06/2018 ALLENDALE SC 911 CALL CENTER
THE ALLENDALE COUNTY WARNING POINT REPORTED A TREE DOWN
NEAR FAIRFAX.
&&
EVENT NUMBER CHS1800688
DPBSpecial weather statement, Aug 6, 5:22 PM EDT, 1 hour 39 minutes before
Special Weather Statement
National Weather Service Charleston SC
522 PM EDT MON AUG 6 2018
SCZ042-043-062145-
Hampton-Inland Colleton-
522 PM EDT MON AUG 6 2018
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF HAMPTON AND COLLETON
COUNTIES...
At 522 PM EDT, National Weather Service doppler radar indicated a
strong thunderstorm over Islandton, or 13 miles east of Hampton,
moving southeast at 15 mph.
HAZARD...strong winds 45 to 55 mph and excessive cloud to ground
lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. All outdoor activities should
cease. Move indoors immediately.
Some locations in the path of this storm include...
Yemassee, Hendersonville, Early Branch, Islandton, Cummings and
McPhersonville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Report damage directly to the Charleston National Weather Service at
1-888-383-2024 when it is safe to do so. You can also email your
report to nws.charlestonsc@noaa.gov.
&&
LAT...LON 3276 8065 3269 8081 3270 8083 3267 8086
3264 8094 3267 8095 3269 8095 3269 8096
3290 8103 3298 8084
TIME...MOT...LOC 2122Z 333DEG 11KT 3288 8090Special weather statement, Aug 6, 5:28 PM EDT, 1 hour 33 minutes before
Special Weather Statement
National Weather Service Charleston SC
528 PM EDT MON AUG 6 2018
SCZ044-062200-
Dorchester-
528 PM EDT MON AUG 6 2018
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF DORCHESTER COUNTY...
At 528 PM EDT, National Weather Service doppler radar indicated a
strong thunderstorm over Slands Bridge, moving southeast at 10 mph.
HAZARD...strong winds 45 to 55 mph.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Some locations in the path of this storm include...
North Charleston, Summerville, Slands Bridge, Middleton Place,
Archdale, Ladson, Delemar Crossroads and Knightsville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Report damage directly to the Charleston National Weather Service at
1-888-383-2024 when it is safe to do so. You can also email your
report to nws.charlestonsc@noaa.gov.
&&
LAT...LON 3302 8015 3301 8018 3299 8015 3300 8013
3298 8011 3298 8013 3293 8008 3289 8010
3290 8012 3286 8016 3287 8018 3282 8015
3282 8017 3285 8032 3297 8036 3305 8018
TIME...MOT...LOC 2128Z 331DEG 9KT 3295 8023Local storm report, Aug 6, 5:48 PM EDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
548 PM EDT MON AUG 06 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0438 PM TSTM WND DMG BRUNSON 32.93N 81.19W
08/06/2018 HAMPTON SC LAW ENFORCEMENT
THE SOUTH CAROLINA HIGHWAY PATROL REPORTED A TREE DOWN
ALONG WILLIAMS STREET.
&&
EVENT NUMBER CHS1800689
DPBSpecial weather statement, Aug 6, 6:10 PM EDT, 51 minutes before
Special Weather Statement
National Weather Service Charleston SC
610 PM EDT MON AUG 6 2018
GAZ114-062245-
Tattnall-
610 PM EDT MON AUG 6 2018
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF TATTNALL COUNTY...
At 610 PM EDT, National Weather Service doppler radar indicated a
strong thunderstorm near Mendes, or 11 miles south of Reidsville,
moving southeast at 5 mph.
HAZARD...strong winds 45 to 55 mph.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Some locations in the path of this storm include...
Glennville and Mendes.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Report damage directly to the Charleston National Weather Service at
1-888-383-2024 when it is safe to do so. You can also email your
report to nws.charlestonsc@noaa.gov.
&&
LAT...LON 3204 8199 3193 8188 3185 8192 3182 8195
3180 8198 3179 8198 3182 8202 3181 8203
3187 8211 3190 8211 3189 8213 3191 8213
3190 8215 3191 8216 3195 8218
TIME...MOT...LOC 2210Z 329DEG 6KT 3194 8205Special weather statement, Aug 6, 7:01 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Charleston SC
701 PM EDT MON AUG 6 2018
GAZ137-062345-
Long-
701 PM EDT MON AUG 6 2018
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF LONG COUNTY...
At 700 PM EDT, National Weather Service doppler radar indicated a
strong thunderstorm near Donald, or 9 miles northwest of Ludowici,
moving southeast at 15 mph.
HAZARD...strong winds 45 to 55 mph.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Some locations in the path of this storm include...
Ludowici and Donald.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Report damage directly to the Charleston National Weather Service at
1-888-383-2024 when it is safe to do so. You can also email your
report to nws.charlestonsc@noaa.gov.
&&
LAT...LON 3182 8195 3186 8192 3190 8179 3189 8176
3187 8176 3173 8160 3162 8177 3166 8180
3165 8182 3167 8185 3171 8188 3173 8191
3175 8191 3176 8195 3179 8195 3180 8198
TIME...MOT...LOC 2300Z 335DEG 14KT 3178 8187
DPBThe office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 5, 8:56 PM EDT | Special Weather Statement | CHS | Berkeley | 34 min |
| Aug 5, 9:36 PM EDT | Special Weather Statement | CHS | Berkeley | 24 min |
| Aug 6, 11:03 AM EDT | River Flood Warning | CHS | Berkeley, Georgetown, Williamsburg | 26 hr |
| Aug 6, 2:40 PM EDT | Special Marine Warning | CHS | 45 min | |
| Aug 6, 4:28 PM EDT | Special Weather Statement | CHS | Allendale, Hampton | 47 min |
| Aug 6, 4:35 PM EDT | Severe Thunderstorm Warning | CHS | Allendale, Hampton | 55 min |
| Aug 6, 4:47 PM EDT | Special Weather Statement | CHS | Colleton | 28 min |
| Aug 6, 5:22 PM EDT | Special Weather Statement | CHS | Colleton | 23 min |
| Aug 6, 5:28 PM EDT | Special Weather Statement | CHS | Dorchester | 32 min |
| Aug 6, 5:32 PM EDT | Severe Thunderstorm Warning | CHS | Dorchester | 58 min |
| Aug 6, 6:10 PM EDT | Special Weather Statement | CHS | Tattnall | 35 min |
Nearby
Special Weather Statements in Georgia, 2018Every special weather statement in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.